Alert archive / Pennsylvania / Freezing Rain Advisories in 2014
Freezing Rain Advisory 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this freezing rain advisory at Dec 22, 2014, 3:00 AM EST for Carbon County, Monroe County, Pennsylvania; Sussex County, New Jersey. It took effect at Dec 22, 2014, 6:00 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2014, 3:00 AM EST (08:00 UTC)
- In effect from
- Dec 22, 2014, 6:00 PM EST
- Expired
- Dec 22, 2014, 9:23 PM EST
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, NJ, Carbon County, PA, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 140 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
404 WWUS41 KPHI 220800 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 300 AM EST MON DEC 22 2014 NJZ001-PAZ054-055-222300- /O.NEW.KPHI.ZR.Y.0006.141222T2300Z-141223T0900Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 300 AM EST MON DEC 22 2014 ...FREEZING RAIN ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST TUESDAY. * LOCATIONS...PORTIONS OF NORTHEAST PENNSYLVANIA AND NORTHWEST NEW JERSEY. * ICE ACCUMULATIONS...A TRACE TO A COUPLE OF HUNDREDTHS OF AN INCH. * TIMING...LIGHT FREEZING RAIN MAY MIX WITH SLEET OR SNOW EARLY THIS EVENING BEFORE CHANGING OVER TO ALL FREEZING RAIN THROUGH THE EVENING INTO THE OVERNIGHT HOURS. THE FREEZING RAIN IS EXPECTED TO CHANGE OVER TO ALL RAIN BY DAYBREAK TUESDAY. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS AT TIMES TONIGHT, ESPECIALLY ON UNTREATED ROADWAYS AND ALSO ON BRIDGES AND OVERPASSES. * TEMPERATURES...IN THE LOW 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ ROBERTSON
2 follow-up statements
977 WWUS41 KPHI 222017 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 317 PM EST MON DEC 22 2014 NJZ001-PAZ054-055-230900- /O.CON.KPHI.ZR.Y.0006.141222T2300Z-141223T0900Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 317 PM EST MON DEC 22 2014 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * ICE ACCUMULATIONS...UP TO A FEW HUNDREDTHS OF AN INCH. * TIMING...LIGHT FREEZING RAIN AND RAIN DEVELOPING THIS EVENING MAY MIX WITH SLEET BEFORE ALL RAIN OCCURS LATE. * IMPACTS...AREAS OF HAZARDOUS TRAVEL AT TIMES ON UNTREATED SURFACES, ESPECIALLY BRIDGES AND OVERPASSES. * TEMPERATURES...AROUND 32 DEGREES, THEN SLOWLY RISING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
159 WWUS41 KPHI 230223 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 923 PM EST MON DEC 22 2014 NJZ001-PAZ054-055-230330- /O.CAN.KPHI.ZR.Y.0006.000000T0000Z-141223T0900Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 923 PM EST MON DEC 22 2014 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE FREEZING RAIN ADVISORY. WHILE THERE COULD BE ISOLATED SPOTS OF AT OR BELOW FREEZING TEMPERATURES, FOR THE NEXT COUPLE OF HOURS, MOST AREAS ARE ABOVE FREEZING AS TEMPERATURES CONTINUE TO SLOWLY RISE TONIGHT. THIS ENDS THE THREAT FOR FREEZING RAIN. $$ HEAVENER
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freezing rain advisory went out at Dec 21, 9:37 PM EST, 5 hours 23 minutes earlier.
Area forecast discussion, Dec 21, 9:37 PM EST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 937 PM EST SUN DEC 21 2014 .SYNOPSIS... WEAK HIGH PRESSURE ACROSS THE REGION THIS EVENING WILL REMAIN THROUGH MONDAY. WEAK LOW PRESSURE WILL MOVE NORTHWARD UP ALONG THE EAST COAST MONDAY AFTERNOON THROUGH TUESDAY NIGHT. THIS LOW WILL BE FOLLOWED BY ANOTHER STRONGER SYSTEM FOR WEDNESDAY AND WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD IN FOR THE END OF THE WEEK. A COLD FRONT WILL CROSS THE AREA NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... FOR THE EVENING UPDATE, WITH THE CLEAR SKIES THIS EVENING ACROSS THE SOUTH, WE'VE ADJUSTED TEMPS DOWN A FEW DEGREES ACROSS THE DELMARVA. WE'VE ALSO ADJUSTED THE CLOUD COVER (LESS OF IT) DOWN ACROSS THE AREA. THE EXPECTED HIGH LEVEL CLOUDS ARE STARTING TO WORK THEIR WAY INTO THE REGION FROM THE SOUTHWEST. WE'VE BEEN WATCHING THE STRATUS, SOUTH OF SUFFOLK COUNTY NY, SPIN ALL AFTERNOON AND EVENING. BEFORE WE LOST DAYLIGHT, THE VISIBLE SAT PIX SHOWED THIS FEATURE NICELY, EVEN DEPICTING A CENTER "EYE". LOW RESOLUTION MODELS SHOW A WEAK TROF IN THIS AREA. HIGHER RESOLUTION MODELS SHOW A WEAK LOW. RADAR IS ALSO PICKING UP THE ROTATION. THE FEATURE IS BRINGING A SOME PRECIPITATION TO LONG ISLAND AND CONNECTICUT, AND WELL AS NORTHEAST NJ. THIS FEATURE IS MODELED TO SLOWLY DRIFT SOUTHWEST TOWARD THE NJ COAST OVERNIGHT. THIS SHOULD HELP TO PUSH THE LOWER STRATUS, WHICH MOVED NORTH TODAY, BACK SOUTHWARD. IT SHOULD ALSO PUSH SOME FLURRIES OR SPRINKLES INTO OUR NORTHEAST ZONES ADJACENT TO OKX. GRIDS HAVE BEEN UPDATED TO DEPICT THIS. PREVIOUS DISCUSSION... THE CENTER OF A 1030 MB SURFACE HIGH OVER EASTERN CANADA WILL CONTINUE TO RIDGE SOUTHWARD DOWN THE EASTERN SEABOARD THROUGH TONIGHT. A MID- TO UPPER-LEVEL RIDGE AXIS WILL PROGRESS TOWARD THE EAST COAST THIS EVENING. SOME HI CLOUDS WILL SPILL INTO THE AREA OVERNIGHT AS THE RIDGE SHIFTS DOWNSTREAM OF OUR AREA AND IS QUICKLY REPLACED BY A LEADING SHORTWAVE TROUGH THAT IS EXPECTED TO MOVE IN FROM THE SOUTHWEST. THE SOUTH TO NORTH LOW-LEVEL THERMAL GRADIENT ASSOCIATED WITH A WARM FRONT IS FORECAST TO STRENGTHEN AS IT MOVES TOWARD SOUTHEAST VA LATE TONIGHT. ISENTROPIC LIFT WILL DEVELOP ACROSS THE BOUNDARY AND EXPAND NORTHWARD INTO THE DELMARVA BEFORE DAYBREAK. THE AIRMASS ON COLD SIDE OF THIS BAROCLINIC ZONE WILL BE INITIALLY DRY SO EXPECT THE THICKER LOW CLOUDS AND PRECIP TO REMAIN SOUTH OF DELAWARE AND THE EASTERN SHORE OF MD TONIGHT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... SOUTHERLY FLOW ALOFT AROUND THE BACKSIDE OF A WESTERN ATLANTIC RIDGE AND AHEAD OF A TROUGH OVER THE NORTHERN PLAINS WILL BECOME ESTABLISHED OVER THE EASTERN CONUS ON MONDAY. WAA DEVELOPS OVER THE FORECAST AREA IN THIS PATTERN, ESPECIALLY IN THE LOW AND MID LEVELS. AT THE SURFACE, HIGH PRESSURE IS FORECAST TO CONTINUE NOSING SOUTHWARD DOWN THE EASTERN SIDE OF THE APPALACHIANS EVEN WITH THE CENTER OF THE AFOREMENTIONED HIGH RETREATING TOWARD THE CANADIAN MARITIMES. A CAD SETUP WILL KEEP THE COLDER AIR ANCHORED OVER OUR REGION WITH A NORTHEASTERLY WIND NEAR THE SURFACE. THIS SHOULD SUPPRESS THE ADVANCEMENT OF THE SURFACE WARM FRONT AS IT APPROACHES FROM THE SOUTH ON MONDAY. THE LATEST 12Z NAM CONTINUES TO BE QUICKER AND FARTHER NORTH WITH THE DEVELOPMENT OF OVERRUNNING PRECIP COMPARED TO THE OTHER OPERATIONAL MODELS. THE AIRMASS WILL BE VERY DRY INITIALLY, SO PRECIP MAY NOT REACH THE GROUND AS QUICKLY AS THE NAM INDICATES. HOWEVER, THERE APPEARS TO BE ENOUGH MOISTURE RETURN AND ISENTROPIC LIFT FOR PRECIP TO EVENTUALLY OVERCOME THIS INITIAL DRY AIR, ALLOWING THE PRECIP SHIELD TO EXPAND NORTHWARD THROUGH THE DAY. CHANCE POPS FIRST ADVERTISED IN THE MORNING FOR THE DELMARVA, MIDDAY FOR THE SOUTHERN PHILLY SUBURBS AND LATE AFTERNOON FOR THE I-80 CORRIDOR. PTYPE WILL PREDOMINATELY BE RAIN ON MONDAY, BUT THERE COULD BE A LIGHT WINTRY MIX (SNOW/SLEET) AWAY FROM THE COAST AT THE ONSET DUE TO EVAPORATIONAL COOLING. THERE IS STILL NOT ENOUGH FORECAST CERTAINTY TO PUBLISH A SNOWFALL MAP, BUT THE SETUP APPEARS LIMITED FOR ANY ACCUMULATIONS EVEN IN THE HIGHER ELEVATIONS OF PA. WE PREFERRED TO USE THE COOLER NAM/ECMWF FOR THERMAL PROFILES IN THIS CAD SETUP TO DIAGNOSE POTENTIAL PTYPES AND FOR FORECASTING TEMPS. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... UNSETTLED WEATHER WILL BE ACROSS THE REGION AT THE BEGINNING OF THE LONG TERM. A H5 TROUGH WILL BE DEEPENING ACROSS THE MIDDLE PART OF THE COUNTRY...AND ITS EFFECTS WILL BE FOR CLOUDS AND MOSTLY RAIN BEGINNING MONDAY NIGHT AND PERSISTING INTO WEDNESDAY NIGHT AND THURSDAY MORNING. THE FIRST BATCH OF RAIN WILL COME AS WEAK LOW PRESSURE DEVELOPS ALONG THE CAROLINA COAST MONDAY AND MOVES NORTHWARD ALONG THE NJ/DE COAST TUESDAY. WE HAVE CHC POPS N/W AND LIKELY POPS S/E WITH THIS FEATURE. ON TUESDAY...THE HIGHER POPS MOVE TO THE NORTHERN AREAS AS ONSHORE FLOW AND RESIDUAL MOISTURE FROM THE LOW REMAIN ACROSS THE AREA. THERE WILL NOT BE MUCH OF A BREAK IN THE WET PATTERN TUESDAY NIGHT...ALTHOUGH SOME WEAK RIDGING WILL BE ACROSS THE AREA. ANOTHER STRONGER LOW PRESSURE SYSTEM WILL BE DEVELOPING ACROSS THE SOUTHERN STATES AND IT WILL MOVE NORTHWARD TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE LOW WILL TRACK TO THE WEST...RESULTING IN A SURGE OF WARMER AIR ACROSS THE AREA. WE HAVE GONE ALONG WITH THE HIGH POPS OFFERED BY WPC...WHICH ARE IN THE CATEGORICAL RANGE TUE NIGHT THRU WED NIGHT. A STRONG COLD FRONT WILL CROSS THE AREA OVERNIGHT WED NGT INTO THU. IT APPEARS THAT MOST OF THE SHOWERS WILL BE DONE BY 12Z...BUT WE HAVE LEFT IN A CHC FOR A FEW SHOWERS THU MORNING...IN CASE THE SYSTEM SLOWS UP AT ALL. IT APPEARS THAT THE P-TYPE WILL STILL BE RAIN...SINCE THE COLDER AIR WILL NOT ARRIVE FAST ENOUGH FOR A CHANGEOVER. THE REST OF THE EXTENDED PERIOD WILL FEATURE DRIER WEATHER AS A SFC HIGH EXTENDS ACROSS THE AREA. THE H5 TROUGH WILL STILL BE TO THE WEST...SO TEMPERATURES WILL REMAIN ABOVE NORMAL BOTH FRI AND SAT. ANOTHER LOW AND DEVELOPING FRONT MAY BEGIN TO AFFECT THE AREA SAT NIGHT INTO NEXT SUNDAY...LOW CHC POPS ARE IN THE GRIDS FOR THIS. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE STRATUS THAT MOVED NORTH TODAY IS DRIFTIN BACK DOWN SOUTH AGAIN. THE LOW CLOUDS ARE THROUGH TRENTON, HAVE JUST MOVED OVER KPNE, AND IS HEADING TOWARD KPHL. WILL UPDATE THE TERMINALS TO REFLECT. PREVIOUS DISCUSSION... LEFTOVER OVC STRATOCU CONTINUES TO ERODE LATE THIS AFTN OVER MOST OF THE TERMINALS. AT 20Z, TTN AND RDG LIE ON THE EDGE OF THESE CLOUDS, WHICH ARE YIELDING MVFR CIGS BETWEEN 2500 AND 3000 FT. EXPECT THE CLOUDS TO CLEAR OUT AT THESE TWO TERMINALS BY SUNSET AT THE LATEST. VFR THIS EVE. VFR ANTICIPATED FOR MOST TERMINALS OVERNIGHT AND MONDAY MORNING THOUGH THE 12Z NAM DEVELOPS STRATUS FROM PHL NORTH AND EAST, RESULTING IN MVFR AND EVEN IFR CIGS BETWEEN BETWEEN 09-15Z. THIS MAY BE A BIT OVERDONE, BUT WILL STILL NEED TO MONITOR THE POTENTIAL AS THE MARINE LAYER TRIES TO BECOME ESTABLISHED IN CONCERT WITH A LIGHT NORTHEAST WIND IN THE BOUNDARY LAYER. OTHERWISE, MID CLOUDS WILL QUICKLY OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST IN THE MORNING. RAIN IS ALSO FORECAST TO DEVELOP IN VICINITY OF ILG/MIV DURING THE MID TO LATE MORNING, PHL/PNE/RDG DURING THE EARLY TO MID AFTERNOON AND ABE/TTN LATE IN THE DAY. OUTLOOK... MON NIGHT THRU TUE...MOSTLY VFR. INCREASING CLOUDS LATE TUE NIGHT. TUE NIGHT THRU THU MORNING...OCNL LOW CIGS/VSBYS IN RAIN AND FOG. THU AFTERNOON THRU FRIDAY...MOSTLY VFR. GUSTY WEST/NORTHWEST WINDS. && .MARINE... LIGHT NORTHWEST WINDS 5-15 KT THIS AFTERNOON WILL BECOME NORTHERLY TONIGHT AND NORTHEASTERLY ON MONDAY. SEAS GENERALLY 1-2 FT DURING THIS TIME. OUTLOOK... MON NIGHT...SUB SCA CONDITIONS. TUE/TUE NGT...SCA CONDITIONS ON THE OCEAN..SUB-SCA OVER DEL BAY. WED THRU FRI...SCA CONDITIONS WITH LOW END GALE GUSTS WED NGT AND THU. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...O'HARA NEAR TERM...KLEIN SHORT TERM...KLEIN LONG TERM...O'HARA AVIATION...KLEIN/O'HARA MARINE...KLEIN/O'HARA
Hazardous weather outlook, Dec 21, 3:49 PM EST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 349 PM EST SUN DEC 21 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>024-027-PAZ054- 055-060>062-070-071-101>106-222100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 349 PM EST SUN DEC 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY NIGHT. POOR DRAINAGE FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-NJZ025-026-222100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- COASTAL ATLANTIC-COASTAL OCEAN- 349 PM EST SUN DEC 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...DELAWARE BAY WATERS AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALE GUSTS MAY OCCUR WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freezing Rain Advisories in Pennsylvania, 2014Freezing Rain Advisories in New Jersey, 2014Every freezing rain advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.